Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 26, NWS Great Falls, MT

October 30, 2013

NWS Great Falls, MT issued this high wind warning at Oct 30, 2013, 2:35 PM MDT. It took effect at Oct 31, 2013, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 2:35 PM MDT (20:35 UTC)
In effect from
Oct 31, 2013, 12:00 AM MDT
Expired
Oct 31, 2013, 9:00 PM MDT
In force
21 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS75 KTFX 302035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT WED OCT 30 2013

MTZ009-048-310500-
/O.UPG.KTFX.HW.A.0019.131031T0600Z-131101T0600Z/
/O.NEW.KTFX.HW.W.0026.131031T0600Z-131101T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
235 PM MDT WED OCT 30 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND CONTINUE THROUGH
  THURSDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS
  WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING
  SNOW IS LIKELY AT HIGHER ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
062 
WWUS75 KTFX 310231
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
831 PM MDT WED OCT 30 2013

MTZ009-048-311445-
/O.CON.KTFX.HW.W.0026.131031T0600Z-131101T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
831 PM MDT WED OCT 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP 
  ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND CONTINUE THROUGH 
  THURSDAY EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP 
  TO 65 MPH ARE EXPECTED. 

* OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED 
  ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. 
  BLOWING SNOW IS LIKELY AT HIGHER ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
317 
WWUS75 KTFX 310918
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
318 AM MDT THU OCT 31 2013

MTZ009-048-010300-
/O.CON.KTFX.HW.W.0026.000000T0000Z-131101T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
318 AM MDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP 
  TO 65 MPH ARE EXPECTED.

* OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED 
  ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. 
  BLOWING SNOW IS LIKELY AT HIGHER ELEVATIONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
309 
WWUS75 KTFX 010256
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT THU OCT 31 2013


MTZ009-048-010400-
/O.EXP.KTFX.HW.W.0026.000000T0000Z-131101T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
856 PM MDT THU OCT 31 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:18 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 30, 11:18 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1118 AM MDT Wed Oct 30 2013

.UPDATE...

A shortwave ridge is building over western MT with remnant low
drifting through WY/UT. Expect mainly clear skies this morning
aside from patchy freezing fog along the Hiline and isolated
flurries over the higher terrain of far southwest MT. The surface
pressure gradient is strengthening along the Rocky Mountain Front
as flow turns more northwesterly and a weak trough develops east
of the Continental Divide. This will cause breezy west winds
across the north central plains with good recovery of afternoon
temperatures. Inherited forecast remain on track so no changes
with this update. Nutter

&&

.AVIATION...
UPDATED 1717Z.
An upper level high pressure ridge is building over the region and
keeping the air mass dry. A disturbance approaching the Rockies will
bring increasingly strong winds across the Rockies and adjacent
plains tonight and Thursday. This disturbance will also bring
increased cloudiness to the region. Some MVFR cigs are possible over
the western mountains. Elsewhere, VFR conditions will prevail
through the next 24 hours.

&&

.PREV DISCUSSION...
/ISSUED 545 AM MDT Wed Oct 30 2013/
Today through Friday Evening...Mostly clear skies and warming
temperatures will help melt a good portion of the lower elevation
snow cover today, thanks to a high pressure ridge building in from
the eastern Pacific.  However, our next weather system is already
moving into the upper Alaska/BC coast and will drop quickly south
into Montana tomorrow.  Look for steadily increasing cloud cover
this evening as the leading edge of moisture from this system pushes
into our region. A few very isolated light showers are possible over
the central and southwest mtns with the initial moisture, but best
chance for rain showers in the valleys/plains and mtn snow showers
will be Thurs midday through Thurs evening as the trough axis and
main moisture field track along the northeast flank of the ridge.
Not expecting much in the way of precipitation...most areas should
see a tenth of an inch or less. Lower elevations sites may see some
rain/snow mix Thurs eve as temperatures cool.  The other concern
with this system is increasing winds as the surface pressure
gradient tightens and stronger winds aloft are mixed down to the
surface. Latest forecast model output continued the trend of earlier
runs in showing wind gusts of 35 to 40 mph over most of the Hiline
and Central MT counties through the day.  Strongest winds (gusts of
55-60 mph) look to set up along the Rocky Mtn Front and adjacent
plains beginning late tonight, so have issued a high wind watch for
that area starting at midnight.  Winds, precip and cloud cover all
dissipate on Friday as the trough exits into ern MT and the
Dakotas.  Temperatures through Fri will remain a few degrees below
normal with afternoon highs in the mid- to upper 40s each day.
Waranauskas

Friday night through Wednesday...expect another pattern change over
the weekend...with the main significant change mainly in terms of
temperatures. A short wave ridge will work its way over the region
on Saturday...allowing for one seasonable weather day over the
region. Afternoon highs will be near normal...with most of the
precip on Saturday confined to the western mountains. However...a
Pacific cold front moves through the region Saturday night. Expect
colder temperatures to move into the entire region...along with a
small chance for showers for most areas. Afternoon temperatures will
fall back into the 30s and lower 40s starting on Sunday...and
generally remain there for the first half of next week. Thus
afternoon temperatures will average between 10 and 15 degrees below
normal. For early next week...most areas east of the divide will
only have a small chance for precip...and any precip that does move
through will be light. The exception will be the Rocky Mountain
Front (including the Glacier Park area)...where better orographic
lift will allow for the precipitation to be a bit more widespread
and heavier from Sunday through Tuesday. There is the potential that
some winter weather highlights could be issued for this region
depending on how much snowfall affects the mountain passes.
Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  29  47  31 /   0   0  20  20
CTB  42  27  45  29 /   0  10  20  20
HLN  42  28  46  30 /   0  10  30  20
BZN  42  24  46  27 /   0  10  30  20
WEY  38  21  39  23 /  20  10  40  40
DLN  42  25  44  27 /   0  10  30  20
HVR  40  27  46  28 /   0  10  20  20
LWT  42  26  47  28 /   0  10  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from late tonight through Thursday evening
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Oct 30, 12:48 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1248 PM MDT WED OCT 30 2013

MTZ009-048-311030-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1248 PM MDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM MIDNIGHT WEDNESDAY THROUGH
MIDNIGHT THURSDAY AS A QUICK-MOVING WEATHER SYSTEM WILL BRING
STRONG WINDS WITH GUSTS OF 55 TO 60 MPH.

A SECOND WEATHER SYSTEM ARRIVING LATE SATURDAY NIGHT WILL BRING
ANOTHER ROUND OF GUSTY WINDS THROUGH SUNDAY ALONG WITH THE POTENTIAL
FOR SIGNIFICANT SNOWFALL FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010>013-044>047-049>051-311030-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
424 AM MDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A QUICK-MOVING PACIFIC WEATHER SYSTEM WILL SWEEP ACROSS THE
REGION ON THURSDAY...BRINGING INCREASED WINDS WITH GUSTS OF 30 TO
40 MPH THROUGH EARLY THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-052>055-311030-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
424 AM MDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:26 AM MDTHigh Wind WatchTFX11 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.